Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 292, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 26, 2004, 6:58 PM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 6:58 PM CDT (23:58 UTC)
- Expired
- Sep 26, 2004, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 12.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 270000 FFWSAT TXC137-270300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 658 PM CDT SUN SEP 26 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... EDWARDS * UNTIL 1000 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 26 MILES SOUTHWEST OF ROCKSPRINGS...MOVING NORTH AT 10 MPH. * THUNDERSTORMS WILL ALSO FILL IN ACROSS THE REMAINDER OF EDWARDS COUNTY AND BRING VERY HEAVY RAIN TO CARTA VALLEY AND ROCKSPRINGS. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2963 10068 2963 10008 3027 9997 3028 10070 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 4:54 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 26, 4:54 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 454 PM CDT SUN SEP 26 2004 .UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD QPF AND POPS ALONG THE RIO GRANDE VALLEY AND FAR WESTERN HILL COUNTRY...WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 12Z MON. THE CULPRIT...AN UPPER LOW OVER NORTHERN MEXICO...IS OBVIOUS ON THE LATEST SATELLITE IMAGERY. 18Z ETA40 SOLUTION SHOWING DECENT QPF ALONG THE RIO GRANDE VALLEY OVERNIGHT. GIVEN FORCING TAKING PLACE OUT THERE WE HAVE CONFIDENCE CONVECTION WILL SURVIVE THROUGH THE NIGHT DESPITE DIURNAL COOLING. HEAVY RAINFALL WILL REMAIN WELL WEST OF THE AUSTIN SAN ANTONIO CORRIDOR...WHERE A SOMEWHAT DRY LOW LEVEL RIDGE IS IN PLACE. && .PREV DISCUSSION... BASED ON SATELLITE IMAGES, THE UPPER TROUGH OVER THE BIG BEND HAS A SPEED MAX/VORT MAX PUSHING NORTHEAST AT 25KT WHILE THE OVERALL TROUGH IS DIGGING. BY 00Z TONIGHT THE VORT MAX WILL BE IN THE PANHANDLE, THE GENERAL TROUGH AXIS WILL BE ORIENTED NORTH-SOUTH WITH THE TIP OF THE BIG BEND, AND ANOTHER SHORT WAVE TROUGH WILL BE ENTER THE BASE OF THE TROUGH. PRECIPITABLE WATER WILL BE INCREASING UP THE RIO GRANDE ALONG WITH MOISTURE FLUX CONVERGENCE CONTINUING THROUGH THE NIGHT. FLASH FLOOD GUIDANCE LEVELS ARE LOW FOR VAL VERDE AND EDWARDS COUNTIES. ALL THIS TO SAY WILL ISSUE A FLASH FLOOD WATCH FOR VAL VERDE, EDWARDS, KINNEY AND MAVERICK COUNTIES THROUGH TONIGHT. THERE WILL BE MORE OR LESS CONTINUOUS LIGHT TO MODERATE RAIN OVER THE RIO GRANDE CANYONS, GIVING THE CUMULATIVE EFFECT OF TRAINING RAINS. THE UPPER ATMOSPHERE CONTINUES TO DESTABILIZE THROUGH MONDAY. THEN THE UPPER HEIGHTS GRADUALLY RISE WITH GENERAL TROF-INESS STILL OVER CENTRAL TEXAS TUESDAY. THE NORTHEASTERLY BOUNDARY FLOW PERSISTS THROUGH TUESDAY. THEN A SERIES OF SHORT WAVE TROUGHS IN THE NORTHERN STREAM WEAKEN THE SFC RIDGE WHILE ANOTHER DIGGING TROUGH IN THE SOUTHERN STREAM MERGES WITH THE NORTHERN STREAM, CREATING A LONG WAVE TROUGH FRIDAY OVER THE EASTERN ROCKIES. THIS WILL BRING BACK THE SOUTHERLY FLOW AND SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS TO THE EASTERN COUNTIES. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH RIO GRANDE VALLEY AND EDWARDS COUNTY THRU 12Z MON. && 11/03/PM
Hazardous weather outlook, Sep 26, 5:10 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 PM CDT SUN SEP 26 2004 TXZ171>173-183>194-202>209-217>225-228-271100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 510 PM CDT SUN SEP 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 7 AM CDT MONDAY FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST STATES IS GENERATING SHOWERS AND THUNDERSTORMS. THE WET WEATHER IS LIKELY TO CONTINUE THROUGH TONIGHT PRODUCING A THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY MAY DICTATE EXTENSION OF THE FLOOD WATCH FOR FLASH FLOODING FOR THE WESTERN-MOST COUNTIES OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:13 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Sep 26, 1:58 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 26, 4:51 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.